Restarting HIV Meds
Feb 17, 2008
Due to Insurance difficulties, my former employer dropping traditional health coverage in favor of HSA's, I was forced to take a break from ART.
During that time, my fatigue level increased, debilitating depression set-in and my cognitive functioning was negatively impacted.
Over time, my CD4 counts dropped below 350 and began having difficulty swallowing.
In the last 2 weeks I have begun ART again thanks to the ADAP program in my state. The improvements in this short time have been nothing short of miraculous.
My fatigue is down, depression seems less severe and cognitive functioning seems to be improving.
Is it possible that HIV had had such a directly negative effect on my mental health (and health) and the turn around from returning to ART could happen so quickly?
There have been negative side effects from the medication but the increased energy and mental state have been incredible. Hoping it's not temporary.
Response from Dr. Horwath
Yes, it is possible that HIV has had such a directly negative effect on your mental health and physical health. And yes, the turn around from returning to ART can happen quickly.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Itchy Balls After Oral Sex Hooker Does It Mean I Have HIV
- Painful Red Spots After Receiving Oral Sex Worried I Have HIV
- Can You Get Genital Warts From Sharing Razors Or Drinks?
- Ways To Stop Vaginal Bleeding
- Are Condoms Provided By Sex Workers Are Safe?
- Are Little Bumps On The Head Of The Penis A Sign Of Hiv?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.